Wildfire, Ouachita
- When
- August 1, 12:30 PM CST to 8:00 PM CST
- Where
- Ouachita forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 33.593, -92.882 (the zone’s center; the record gives no point)
A heat wave and drought made conditions favorable for wildfires at the start of August. A wildfire near Tates Bluff in Ouachita County burned 101 acres on the 1st.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A heat wave and drought made conditions favorable for wildfires at the start of August. A wildfire near Tates Bluff in Ouachita County burned 101 acres on the 1st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 1, 11:18 AM CST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1218 PM CDT MON AUG 1 2011 .AVIATION... MAINLY VFR CONDITIONS EXPECTED THROUGHOUT THE PERIOD...WITH TEMP MVFR VISIBILITIES POSSIBLE EARLY TUESDAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN THE HEAT OF THE AFTERNOON...BUT COVERAGE WILL NOT BE LARGE ENOUGH TO WARRANT ADDING TO TAF SITES. ANY CONVECTION THAT DOES FIRE UP WILL BEGIN TO SUBSIDE SOON AFTER SUNSET. WINDS WILL BE LIGHT AND MOSTLY OUT OF THE EAST/SOUTHEAST AT THE START OF THE PERIOD...TURNING MOSTLY SOUTH BY 15Z TUESDAY. && .PREV DISCUSSION... /ISSUED 649 AM CDT MON AUG 1 2011/ AVIATION... HIGH PRESSURE WILL STRENGTHEN TODAY ACROSS THE AREA. LITTLE IF ANY RAIN IS EXPECTED. THERE IS ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE SOUTH THIS AFTERNOON. AFTER MORNING MVFR FOG...VFR CONDITIONS ARE EXPECTED THE REST OF THE DAY. CLOUDS WILL DECREASE OVERNIGHT. PREV DISCUSSION... /ISSUED 254 AM CDT MON AUG 1 2011/ SHORT TERM...TODAY THROUGH THURSDAY THERE/S JUST NOT MUCH TO TALK ABOUT IN THE SHORT TERM PERIODS... SAVE THE HEAT AND HUMIDITY. THERE COULD BE ISOLATED SHOWERS/ STORMS ACROSS THE FAR SOUTH TODAY AS A WEAK SYSTEM MOVES THROUGH IN THE MEAN FLOW. RIDGE OF HIGH PRESSURE ANCHORED TO THE WEST OF THE REGION WILL GRADUALLY SHIFT EASTWARD THROUGH THE WEEK. THE END RESULT WILL BE LITTLE CLOUD COVER AND HOT TEMPERATURES. MOISTURE WILL REMAIN HIGH OVER THE REGION...AND AS A RESULT...HEAT INDEX VALUES IN THE AFTERNOON AND EARLY EVENING WILL RANGE FROM 105 TO 115 DEGREES. BY THURSDAY...HEAT INDEX VALUES COULD EXCEED 115 DEGREES IN PORTIONS OF CENTRAL AND SOUTHERN ARKANSAS...WHICH COULD NECESSITATE AN EXCESSIVE HEAT WARNING. FOR NOW...WILL CONTINUE THE HEAT ADVISORY THROUGH WEDNESDAY...BUT IT WILL LIKELY BE EXTENDED FURTHER IN TIME...AND AN EXCESSIVE HEAT WATCH COULD BE NEEDED WITHIN THE NEXT DAY OR TWO FOR THE CENTRAL AND SOUTH FOR THURSDAY. LONG TERM...THURSDAY NIGHT THROUGH SUNDAY HIGH PRESSURE ALOFT WILL BE ACROSS THE AREA TO BEGIN THE PERIOD. SATURDAY IT WILL START BUILDING WESTWARD AND WILL BE NEAR THE FOUR CORNERS REGION BY SUNDAY. BEST CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE IN THE AFTERNOONS AND IN THE NORTH AND EAST. HOT TEMPERATURES WILL CONTINUE WITH HIGHS IN THE UPPER 90S TO AROUND 103 DEGREES. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 101 73 100 77 / 20 20 0 10 CAMDEN AR 104 75 104 77 / 20 20 10 10 HARRISON AR 101 74 101 75 / 20 20 0 10 HOT SPRINGS AR 104 78 103 80 / 20 20 10 10 LITTLE ROCK AR 104 77 102 79 / 20 20 0 10 MONTICELLO AR 102 76 101 76 / 20 20 10 10 MOUNT IDA AR 103 75 104 76 / 20 20 10 10 MOUNTAIN HOME AR 100 73 102 76 / 20 20 0 10 NEWPORT AR 101 73 101 77 / 20 20 0 10 PINE BLUFF AR 103 75 102 77 / 20 20 10 10 RUSSELLVILLE AR 102 75 103 77 / 20 20 0 10 SEARCY AR 102 74 100 76 / 20 20 0 10 STUTTGART AR 102 75 101 78 / 20 20 0 10 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT WEDNESDAY FOR ARKANSAS-BAXTER-BOONE- BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA- DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD- JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE- MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI- SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. && AVIATION...61
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1215 PM CDT MON AUG 1 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1215 PM CDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY FOR MUCH OF ARKANSAS AS HEAT INDICES CLIMB TO AROUND 110. HIGH PRESSURE WILL BE STRENGTHENING OVER THE AREA. ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED TODAY. HOWEVER...A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON. BRIEF...DAMAGING WIND GUSTS WILL OCCUR WITH ANY STORMS REACHING SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH PRESSURE WILL BUILD OVER THE SOUTHERN PLAINS THIS WEEK. CLOCKWISE FLOW AROUND THE HIGH WILL DRIVE MOISTURE TOWARD THE GULF COAST. AS A RESULT...ANY PRECIPITATION THAT FORMS WILL BE SOUTH OF ARKANSAS. SUBSEQUENTLY THERE WILL BE LESS CLOUDS...AND IT WILL HEAT UP. AFTERNOON TEMPERATURES WILL BE WELL INTO THE 90S TO AROUND 105 DEGREES THROUGH THE END OF THE WEEK. HEAT INDEX VALUES WILL REACH AROUND 110 DEGREES. THE HEAT ADVISORY WILL CONTINUE THROUGH AT LEAST WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332695.